COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Model Number |
8813793013 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
05/25/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the removal of the guide wire after passage of the catheter, the guide wire broke into two (guide wire was unwound).The catheter was not repaired and there was no leak.Alcoholic chlorhexhydrin degerant was used as the cleaning agent on the device and was also used at the insertion site prior to product placement.There was no excessive force used to pull/remove the product and there was nothing unusual observed on the device before use.Before the breakage, there were no abnormal conditions noted.Flushing was done which had a normal result.There were no other products utilized with the device and no other defects/damages found on the product.The guide wire used was the one included in the kit.There were no tools used when they tried to remove the guide wire.An x-ray machine was used to check for retained parts.All parts were recovered.The product had to be replaced with a new one to resolve the issue and the procedure was completed.There was no blood loss and no intervention/treatment was required as a result of the event.It did not lead to or prolonged the patient's hospitalization.
Additional Manufacturer Narrative
Correction: g1 (email, phone number).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.